Alert archive / Wisconsin / Small Craft Advisories in 2009
Small Craft Advisory 13, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Feb 24, 2009, 12:46 PM CST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2009, 12:46 PM CST (18:46 UTC)
- Expired
- Feb 25, 2009, 5:11 AM CST
- In force
- 16 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted, in the capitals the NWS used until 2016.
880 WHUS73 KGRB 241846 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1246 PM CST TUE FEB 24 2009 ...BRISK SOUTH WINDS WILL CAUSE HAZARDOUS CONDITIONS TO SMALL CRAFT... .A TIGHTENING PRESSURE GRADIENT AHEAD OF LOW PRESSURE IN THE PLAINS WILL RESULT IN INCREASING SOUTH WINDS AND WAVES OVER THE LAKE MICHIGAN WATERS...WHICH WILL CREATE A HAZARD TO SMALL CRAFT. LMZ541>543-250300- /O.NEW.KGRB.SC.Y.0013.090224T1846Z-090225T1800Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 1246 PM CST TUE FEB 24 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST WEDNESDAY. SOUTH WINDS OF 20 TO 25 KNOTS WITH GUSTS TO 30 KTS...WILL CONTINUE THROUGH WEDNESDAY MORNING. THESE WINDS WILL GENERATE 4 TO 6 FT WAVES BY TONIGHT ALONG THE LAKE MICHIGAN SHORE LINE...THAT WILL CONTINUE INTO WEDNESDAY MORNING. THE WINDS AND WAVES WILL SLOWLY SUBSIDE BY WEDNESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
104 WHUS73 KGRB 242211 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 411 PM CST TUE FEB 24 2009 ...STRONG SOUTH WINDS WILL CAUSE HAZARDOUS CONDITIONS TO SMALL CRAFT... .AN INTENSIFYING LOW PRESSURE SYSTEM IN THE PLAINS WILL RESULT IN INCREASING SOUTH WINDS AND HIGH WAVES OVER THE NEARSHORE WATERS OF LAKE MICHIGAN...WHICH WILL CREATE A HAZARD TO SMALL CRAFT. LMZ541>543-250615- /O.CON.KGRB.SC.Y.0013.000000T0000Z-090225T1800Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 411 PM CST TUE FEB 24 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST WEDNESDAY... SOUTH WINDS OF 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS...WILL CONTINUE THROUGH WEDNESDAY MORNING. THESE WINDS WILL GENERATE 3 TO 6 FEET WAVES ALONG THE LAKE MICHIGAN SHORE LINE THROUGH TONIGHT...WHICH WILL CONTINUE INTO WEDNESDAY MORNING. THE WINDS AND WAVES WILL SLOWLY DIMINISH BY WEDNESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
492 WHUS73 KGRB 250317 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 917 PM CST TUE FEB 24 2009 ...SOUTH WINDS WILL CONTINUE TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT TONIGHT... .SOUTH WINDS WILL GRADUALLY DIMINISH OVERNIGHT...WITH WAVES ALSO SLOWLY SUBSIDING. LMZ541>543-251200- /O.EXT.KGRB.SC.Y.0013.000000T0000Z-090225T1200Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 917 PM CST TUE FEB 24 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM CST WEDNESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM CST WEDNESDAY. SOUTH WINDS 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS THIS EVENING WILL DIMINISH TO 10 TO 20 KNOTS OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
957 WHUS73 KGRB 251111 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 511 AM CST WED FEB 25 2009 LMZ541>543-251215- /O.CAN.KGRB.SC.Y.0013.000000T0000Z-090225T1200Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 511 AM CST WED FEB 25 2009 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES HAVE DIMINISHED. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Feb 24, 3:46 AM CST, 9 hours earlier.
Area forecast discussion, Feb 24, 3:46 AM CST, 9 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 346 AM CST TUE FEB 24 2009 .SHORT TERM...TODAY THROUGH WEDNESDAY. SFC HIGH OFF TO THE EAST WITH WARM AIR ADVECTION REGIME BEGINNING SEEN ON SATELLITE WITH INCREASE IN MID LEVEL CLOUDINESS OVER STATE. CONCERNS THIS PERIOD ON PRECIPITATION POTENTIAL AND TYPE LATE TUE INTO WED MORNING. DISTURBANCES IN ZONAL FLOW OVER UPPER MIDWEST EXPECTED TO MOVE THROUGH WESTERN LAKES ON WED. AT THE SURFACE...LOW EXPECTED TO DEVELOP AND LIFT NORTHEAST TO THE WEST OF CWA. LOW TO DRAG COLD FRONT OVER STATE WED MORNING. CONCERNS WITH THIS SYSTEM...AVAILABILITY OF MOISTURE...PCPN TYPE. MODEL SOUNDINGS DO NOT SHOW GOOD SATURATION. 850 TEMPS RISE TO AROUND ZERO BY WED MORNING IN WAA AHEAD OF LOW...SURFACE TEMPS MEANWHILE WILL LINGER BELOW FREEZING. HAVE GONE WITH LIKELY POPS IN THE NORTH WHERE THERE WILL BE BETTER MOISTURE AND DYNAMICS AS LFQ OF JET NOSES IN. STAYING WITH CHANCE IN THE SOUTH. BACKED OFF ON QPF TOTALS OVER REGION. LITTLE CHANGE MADE TO PCPN TYPE WITH MIX OF SNOW AND FREEZING PCPN EXPECTED. AS COLD FRONT MOVES THROUGH...EXPECT ANY LINGERING PCPN TO BE IN FORM OF SNOW. .LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY SOME LAKE EFFECT SNOW SHOWERS WILL CONTINUE ACROSS VILAS COUNTY WEDNESDAY EVENING. 850MB WINDS ARE EXPECTED TO TURN TO THE WEST BY MIDNIGHT...THEREFORE REMOVED ANY MENTION OF SNOW SHOWERS BETWEEN MIDNIGHT AND 6 AM THURSDAY. MAIN STORM SYSTEM EXPECTED TO MOVE ACROSS THE AREA THURSDAY INTO THURSDAY NIGHT. MODELS HAVE TRENDED NORTH ON THIS RUN WITH MOST OF THE MODELS TAKING THE LOW FROM BETWEEN MILWAUKEE TO NEAR CHICAGO. THE GFS WAS THE OUTLIER WITH THE SYSTEM PASSING TO THE SOUTH OF INDIANAPOLIS. IF YOU LOOK AT THE GFS 850MB THERMAL PROFILE...ONE WOULD EXPECT THE SYSTEM TO MOVE FURTHER NORTH THAN WHAT THE MODEL INDICATED. WRF/ECMWF INDICATED A COUPLED JET STRUCTURE TO REALLY AID UPWARD VERTICAL MOTION THURSDAY INTO THURSDAY NIGHT. STRENGTHENING 140 KNOT JET STREAK NORTH OF WISCONSIN WILL PUT THE AREA IN THE FAVORED RIGHT ENTRANCE REGION OF THE JET STREAK. TO THE SOUTH...THE AREA WILL BE IN THE FAVORED LEFT EXIT REGION OF THE JET. THE MODELS DIFFER ON HOW QUICK THE NORTHERN JET STREAK PULLS OUT OF THE REGION THURSDAY NIGHT. BASED ON THE MODEL QPF...MUCH OF THE AREA SOUTH OF AN IRON MOUNTAIN TO WAUSAU LINE COULD SEE SNOWFALL TOTALS OF GREATER THAN 6 INCHES. LOCALLY HIGHER AMOUNTS UP TO 10 INCHES COULD BE POSSIBLE NEAR LAKE MICHIGAN AS WINDS TURN NORTHEAST FOR A PERIOD OF TIME THURSDAY EVENING. ECMWF QPF TOTALS RECENTLY HAVE BEEN OVERDONE... SO HAVE DISCOUNTED THE MODEL OUTPUT FOR THE TIME BEING. WILL ALSO NEED TO WATCH THE FAR SOUTHEAST TO SEE IF THE 0 C 850MB ISOTHERM MAKES INTO THE FAR SOUTHEAST PORTION OF THE FORECAST AREA AND COULD CAUSE PRECIPITATION TYPE ISSUES. THIS COULD IMPACT SNOWFALL TOTALS SOUTH AND EAST OF GREEN BAY BASED ON THE 00Z MODEL RUNS. CURRENT RUNS WOULD SUGGEST SNOW AT THE MOMENT...BUT THE ECMWF HAS BEEN SHIFTING THE 0 C ISOTHERM NORTH AND SOUTH ON THE LAST SEVERAL RUNS. WOULD NOT BE SURPRISED IF THE 12Z ECMWF WHICH HAD THE LOW GOING NEAR MILWAUKEE COMES TRUE WHICH COULD REALLY BRING MIXED PRECIPITATION TO THE FAR SOUTHEAST PORTION OF THE FORECAST AREA. BEHIND THE SYSTEM...NORTHERLY WINDS WILL INCREASE THURSDAY AFTERNOON INTO THURSDAY NIGHT. THIS WILL CAUSE SIGNIFICANT BLOWING AND DRIFTING OF THE SNOW. IF THE MODELS MAINTAIN THERE CURRENT TRENDS...WINTER STORM WATCHES MAY BE POSTED WITH THE AFTERNOON PACKAGE OR AT THE LATEST ON THE MORNING PACKAGE ON WEDNESDAY. SECONDARY COLD FRONT PUSHES ACROSS THE STATE ON SATURDAY...BRINGING A CHANCE OF SNOW TO THE FORECAST AREA. SIGNIFICANT DIFFERENCES BETWEEN THE GFS/ECMWF ON HOW MUCH COLD WILL BE ACROSS THE REGION ON SUNDAY. HAVE NOT MADE ANY SIGNIFICANT CHANCES TO THE MAX TEMPERATURE GRID FOR SUNDAY. IF 00Z ECMWF HOLDS TRUE...MAX TEMPERATURES WILL NEED TO BE LOWERED. && .AVIATION...VFR CONDITIONS EXPECTED THROUGH THE DAY WITH MAINLY MID AND HIGH CLOUDINESS. CIGS TO LOWER LATE TONIGHT FROM WEST TO EAST AHEAD OF COLD FRONT WITH INCREASING CHANCE OF SNOW/ZR TOWARDS DAYBREAK. MARGINAL LLWS FOR PERIOD THIS AM LLVL FLOW INCREASES FROM THE SW. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && TE/ECKBERG
Hazardous weather outlook, Feb 24, 4:48 AM CST, 7 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 448 AM CST TUE FEB 24 2009 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-251100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 448 AM CST TUE FEB 24 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT LIGHT SNOW...SLEET AND OR FREEZING RAIN IS POSSIBLE TONIGHT INTO WEDNESDAY MORNING AS MILDER AIR WORKS INTO THE REGION. SLIPPERY ROADS AND SIDEWALKS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A WINTER STORM MAY BRING A SIGNIFICANT SNOWFALL THURSDAY AND THURSDAY NIGHT TO PORTIONS OF CENTRAL AND NORTHEAST WISCONSIN. THERE IS STILL UNCERTAINTY IN THE STORM TRACK AND THE RESULTING PRECIPITATION TYPE AND SNOWFALL AMOUNTS. STAY TUNED FOR SUBSEQUENT FORECASTS FOR THE LATEST ON THIS DEVELOPING WINTER STORM. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO FORWARD ANY REPORTS OF FREEZING PRECIPITATION TO THE NATIONAL WEATHER SERVICE IN GREEN BAY. LMZ521-522-541>543-251100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 448 AM CST TUE FEB 24 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. TE/RE
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 3:34 PM CST | Winter Storm Watch | GRB | Brown, Calumet, Door, Florence, Forest, Kewaunee and 16 more | 24 hr |
Nearby
Small Craft Advisories in Wisconsin, 2009Every small craft advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.